Resolution of methylphenidate osmotic release oral system-induced hair loss in two siblings after dose escalation

Pediatr Int. 2017 Nov;59(11):1217-1218. doi: 10.1111/ped.13414.

Abstract

This report describes the cases of two siblings who experienced hair loss after treatment with methylphenidate (MPH) osmotic release oral system (OROS). Hair loss was resolved after discontinuation of the drug, but the children re-initiated treatment, after which hair loss again occurred, but they continued the treatment. After dose escalation, the hair loss resolved. This is the first report to describe resolution of OROS-MPH-induced hair loss after dose escalation.

Keywords: attention deficit-hyperactivity disorder; hair loss; methylphenidate; osmotic release oral system.

Publication types

  • Case Reports

MeSH terms

  • Administration, Oral
  • Alopecia / chemically induced*
  • Attention Deficit Disorder with Hyperactivity / drug therapy
  • Central Nervous System Stimulants / administration & dosage
  • Central Nervous System Stimulants / adverse effects*
  • Child
  • Delayed-Action Preparations
  • Dose-Response Relationship, Drug
  • Humans
  • Methylphenidate / administration & dosage
  • Methylphenidate / adverse effects*
  • Osmosis

Substances

  • Central Nervous System Stimulants
  • Delayed-Action Preparations
  • Methylphenidate